Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Note on a theorem of Avakumović


Author: J. L. Geluk
Journal: Proc. Amer. Math. Soc. 112 (1991), 429-431
MSC: Primary 34E05; Secondary 26A12
MathSciNet review: 1052570
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof is given of a result due to Avakumović. More specifically the asymptotic behavior of the solution $ y\left( x \right) \to 0\left( {x \to \infty } \right)$ of the differential equation $ y'' = \phi \left( x \right){y^\lambda }\left( {\lambda > 1} \right)$ in case $ \phi \left( {tx} \right)/\phi \left( x \right) \to {t^\sigma }\left( {x \to \infty } \right),\sigma > - 2$ is given.


References [Enhancements On Off] (What's this?)

  • [1] Vojislav G. Avakumovic, Sur l’équation différentielle de Thomas-Fermi, Acad. Serbe Sci. Publ. Inst. Math. 1 (1947), 101–113 (French). MR 0028491
  • [2] A. A. Balkema, J. L. Geluk, and L. de Haan, An extension of Karamata’s Tauberian theorem and its connection with complementary convex functions, Quart. J. Math. Oxford Ser. (2) 30 (1979), no. 120, 385–416. MR 559046, 10.1093/qmath/30.4.385
  • [3] N. H. Bingham, C. M. Goldie, and J. L. Teugels, Regular variation, Encyclopedia of Mathematics and its Applications, vol. 27, Cambridge University Press, Cambridge, 1987. MR 898871
  • [4] J. L. Geluk and L. de Haan, Regular variation, extensions and Tauberian theorems, CWI Tract, vol. 40, Stichting Mathematisch Centrum, Centrum voor Wiskunde en Informatica, Amsterdam, 1987. MR 906871
  • [5] Vojislav Marić and Miodrag Tomić, Asymptotic properties of solutions of the equation 𝑦”=𝑓(𝑥)𝜑(𝑦), Math. Z. 149 (1976), no. 3, 261–266. MR 0437864
  • [6] V. Marić and M. Tomić, Regular variation and asymptotic properties of solutions of nonlinear differential equations, Publ. Inst. Math. (Beograd) (N.S.) 21(35) (1977), 119–129. MR 0508433
  • [7] -, Asmptotic properties of solutions of a generalized Thomas-Fermi equation, J. Differential Equations 35 (1980), 36-44.
  • [8] E. Omey, Regular variation and its applications to second order linear differential equations, Bull. Soc. Math. Belg. Sér. B 33 (1981), no. 2, 207–229. MR 682648

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34E05, 26A12

Retrieve articles in all journals with MSC: 34E05, 26A12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1052570-5
Article copyright: © Copyright 1991 American Mathematical Society